# SDR 96ZZZX4144

- Difficulty date: May 21, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N732WC
- Make and model: Piper PA-31-325
- Aircraft serial: 317512049
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Control Cable
- Part number: 5541602
- Condition: Broken
- Location: Mlg Control
- Part time: 7,629 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN PILOT SELECTED GEAR DOWN POSITION, HE HEARD A SNAP AND HANDLE FELL LOOSELY TO DOWN POSITION.  UNABLE TO LOWER GEAR.  GEAR 'UP' LANDING WAS PERFORMED.  FOUND LANDING GEAR CONTROL CABLE BROKEN INSIDE THE OUTER HOUSING NEAR GEAR HANDLE END.  SUSPECT CABLE FAILED DUE TO FATIGUE DUE TO AGE AND NUMBER OF CYCLES.  NO EVIDENCE OF CORROSION OR OTHER DAMAGE WERE FOUND.
